Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stability and almost periodicity of solutions
of ill-posed abstract Cauchy problems


Authors: R. deLaubenfels and Vu Quôc Phóng
Journal: Proc. Amer. Math. Soc. 125 (1997), 235-241
MSC (1991): Primary 47D06
DOI: https://doi.org/10.1090/S0002-9939-97-03575-2
MathSciNet review: 1350938
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give simple spectral sufficient conditions for a solution of the linear abstract Cauchy problem, on a Banach space, to be strongly stable or asymptotically almost periodic, without assuming that the associated operator generates a $C_{0}$-semigroup.


References [Enhancements On Off] (What's this?)

  • 1. W. Arendt and C.J.K. Batty, Tauberian theorems and stability of one-parameter semigroups, Trans. Amer. Math. Soc. 306 (1988), 837-852. MR 89g:47053
  • 2. C.J.K. Batty and Vu Quôc Phóng, Stability of individual elements under one-parameter semigroups, Trans. Amer. Math. Soc. 322 (1990), 805-818. MR 91c:47072
  • 3. R. deLaubenfels, Existence families, functional calculi and evolution equations. Lecture Notes in Math., vol. 1570, Springer, Berlin, 1994. MR 96b:47047
  • 4. R. deLaubenfels and S. Kantorovitz, Laplace and Laplace-Stieltjes spaces, J. Functional. Anal. 116 (1993), 1-61. MR 94g:47015
  • 5. K. DeLeeuw and I. Glicksberg, Applications of almost periodic compactifications, Acta Mathematica 105 (1961), 63-97. MR 24:A1632
  • 6. O. ElMennaoui, Asymptotic behaviour of integrated semigroups, J. Comp. Appl. Math. 54 (1994), 351-369. MR 96a:47067
  • 7. J. Esterle, E. Strouse and F. Zouakia, Stabilité asymptotique de certains semigroupes dópérateurs, J. Operator Theory 28 (1992), 203-227. MR 95f:43001
  • 8. J.A. Goldstein, Semigroups of linear operators and applications, Oxford Univ. Press, Oxford, 1985. MR 87c:47056
  • 9. S. Huang, Characterizing spectra of closed operators through existence of slowly growing solutions of their Cauchy problems, Studia Math. 116 (1995), 23-41. CMP 96:02
  • 10. S. Kantorovitz, The Hille-Yosida space of an arbitrary operator, J. Math. Anal. and Appl. 136 (1988), 107-111. MR 90a:47097
  • 11. Y. Katznelson and L. Tzafriri, On power-bounded operators, J. Functional Analysis 68 (1986), 313-328. MR 88e:47006
  • 12. S.G. Krein, G.I. Laptev and G.A. Cvetkova, On Hadamard correctness of the Cauchy problem for the equation of evolution, Soviet Math. Dokl. 11 (1970), 763-766. MR 42:637
  • 13. B.M. Levitan and V.V. Zhikov, Almost periodic functions and differential equations, Cambridge Univ. Press, Cambridge, 1982. MR 84g:34004
  • 14. Yu.I. Lyubich and Vu Quôc Phóng, Asymptotic stability of linear differential equations on Banach spaces, Studia Math. 88 (1988), 37-42. MR 89e:47062
  • 15. R. Nagel, One-parameter semigroups of positive operators. Lecture Notes in Math. 1184, Springer, Berlin, 1986. MR 88i:47022
  • 16. Vu Quôc Phóng and Yu.I. Lyubich, A spectral criterion for almost periodicity of one-parameter semigroups, J. Soviet Math. 48 (1990), 644-647. Originally published in: "Teor. Funktsii, Funktsional. Anal. i Prilozhenia", 47, 36-41 (1987). MR 89a:47067
  • 17. Vu Quôc Phóng, Theorems of Katznelson-Tzafriri type for semigroups of operators, J. Functional Analysis 103 (1992), 74-84. MR 93e:47050
  • 18. Vu Quôc Phóng, On the spectrum, complete trajectories and asymptotic stability of linear semidynamical systems, J. Differential Equations 105 (1993), 30-45. MR 94f:47049

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06

Retrieve articles in all journals with MSC (1991): 47D06


Additional Information

R. deLaubenfels
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: 72260.2403@compuserve.com

Vu Quôc Phóng
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: qvu@oucsace.cs.ohiou.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03575-2
Received by editor(s): April 21, 1995
Received by editor(s) in revised form: August 4, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society